Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 49, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 1996, 5:21 PM EDT for Liberty County, Georgia. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1996, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 28, 1996, 6:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 282123 SVRCHS GAC179-282230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT SUN JUL 28 1996 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...LIBERTY COUNTY AND THE ADJACENT COASTAL WATERS RADAR INDICATES A SEVERE THUNDERSTORM IN COASTAL LIBERTY COUNTY 5 MILES SOUTH OF SUNBURY SLIGHTLY EAST OF INTERSTATE 95. THE STORM IS MOVING TOWARD THE COAST AT 20 MPH AND SHOULD EFFECT THE COASTAL WATERS BETWEEN 530 AND 6 PM. THIS STORM WILL PRODUCE EXTENSIVE LIGHTNING...HEAVY RAIN...STRONG GUSTY WINDS...AND POSSIBLE HAIL. BOATER AND OTHER RECREATIONAL USERS IN THE WARNED AREA SHOULD MOVE TO SAFE SHELTER IMMEDIATELY. SLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:59 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 2:59 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EDT SUN JUL 28 1996 UPPR LVL FLO TO CHG LTL THRU 48 HR WITH RDGE AXIS IN W SHIFTING SLOWLY EAST TO NR 110 W AND UPPR LOW TO DEEPEN A LTL AND MOVE TO WRN GRT LKS. SHORTWAVES WILL CONTINUE TO ROTATE ARND UPPR LOW BUT MOSTLY AFFECT AREAS N AND W OF THE FA AFTR TONIGHT. THE EVE AND OVERNIGHT WILL SEE THE BEST CHC FOR TRW AS A SHORTWAVE MOVES THRU. REMAINDER OF FCST LOOKS DRIER XCPT FOR THE SLGT CHC OF ISOLD AFTN AND EVE TSTMS. PREDICTED ASTRONOMICAL HIGH TIDES OF 6.6 TONIGHT AT 715 PM IN CHS HARBOR AND 6.9 THE EVENINGS OF THE 29...30 AND 31 WILL HAVE TO BE WATCHED CLOSELY THE NEXT FEW DAYS FOR MENTION OF SHALLOW CSTL FLOODING. TIDE DEPARTURES HAVE BEEN RUNNING ABOUT A TENTH OF A FOOT BELOW PREDICTED LVLS TDY...BUT XPCT A MORE ONSHORE COMPONENT TO WIND WITH WHATEVER IS LEFT OF AFTN SEA BRZ EARLY THIS WEEK. WRKZFP TEMPS LOOK REASONABLE. MRV
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.